MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Model Number G23127
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Sepsis (2067)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: fge catheter, biliary, diagnostic - biliary stent - metal.
 
Event or Problem Description
According to the initial reporter: two to three days after the patient underwent an ercp procedure in which the evolution biliary controlled-release stent - uncovered, g23127, was used, the patient had biliary sepsis.
 
Event or Problem Description
It was further reported that the issue occurred when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal 2-3 days post procedure.The patient was hospitalized due to obstructive jaundice and underwent endoscopic retrograde cholangio-pancreatography (ercp) as an in patient; he remained hospitalized until his death.Became hypotensive evening after stent placement, transferred to icu, ct obtained, but was unstable to undergo emergency ercp.By the time he was stabilized, family opted for hospice.Furthermore, patient was not stable enough to undergo emergency ecrp on initial transfer to icu and was placed on hospice the following morning.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10010090
Report Number3005580113-2020-00358
Device Sequence Number16696453
Product Code FGE
UDI-Device Identifier10827002231273
UDI-Public(01)10827002231273(17)210123(10)C1578915
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
Report Date (Section F) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberG23127
Device Catalogue NumberEVO-10-11-4-B
Device Lot NumberC1578915
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/04/2020
Event Location Hospital
Date Report to Manufacturer05/04/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA05/12/2020